- 06-13-2007, 07:39 PM
- 06-14-2007, 12:35 PM
I would ask the doctor who prescribed that medication, they would probably be able to advise you better based on their knowledge of you.
If that's not possible, here's my opinions:
I don't think Leviathan would pose much of a problem. One ingredient, yohimbe, is actually used sometimes to relieve some symptoms of sexual dysfunction that is a side effect of some SSRIs.
RPM might be a different story. It has naringin, which is also found in grapefruit juice. Grapefruit juice is widely known to have interactions with many drugs, with it's basic effect of prolonging the half-life or bioavailability, which can lead to toxicity issues or overdosing. Lexapro is listed as having a possible interaction with grapefruit juice, but naringin alone is said to have a less intense effect than grapefruit juice as a whole. So I'd say it's probably alright to use RPM.
I've used RPM and even grapefruit juice while taking a different SSRI and didn't notice any ill effects. Although, I was basically on the lowest possible dosages and tapering off of the SSRI. So it could be different story with those taking high doses of an antidepressant.
Other than these things, just watch that you don't suddenly start & stop with these supplements if you're prone to depression. Their caffeine and other ingredients do effect your mood, and can enhance depression symptoms if you're suddenly stopping supplementation of high doses.
06-14-2007, 01:08 PM
06-14-2007, 04:40 PM
06-14-2007, 05:13 PM
I would have to say go ask Tom Cruise his opinion. He is after all an expert on the history of psychiatry and anti-depressants. Sorry just couldn't resist.
06-15-2007, 01:37 AM
i also take lexapro daily 30mgs--ive taken it with a lot of supplements without any problems to speak of...taken with grapefruit juice too...or while i was on cycle taking GF juice with orals and take the lexapro before bed...still didnt notice any weird side effects. Good luck man--if you dont mind me asking how long have you/are you gonna be on the lexapro? later
06-15-2007, 12:42 PM
I am actually on like 10mgs and honestly I dont know how much its doing for me so I was going to wean myself off of it, but its been about 8-10 months now that ive been taking it.
06-15-2007, 01:28 PM
Some people would be surprised to know their use of supps is actually what is causing the symptoms doctors will diagnose for depression, anxiety, panic attacks etc. Most people do not come clean with their doctord of their use but just state their symptoms...Just something to keep in mind.
06-15-2007, 01:57 PM
I find it really disturbing that the use of L-Dopa or similar methods of increasing dopamine are being used in supplements. It's main use was in Parkinson's patients to help them regain some motor control, but in some it was found to produce side effects indistinguishable from the symptoms of schizophrenia. Also, schizophrenic patients given l-dopa exhibited more pronounced symptoms. Everyone needs to be more cautious about things like this as they're adapted into the dietary supplement industry.
Similar Forum Threads
- By custom in forum SupplementsReplies: 34Last Post: 06-03-2014, 06:33 PM
- By MscottG in forum SupplementsReplies: 12Last Post: 01-26-2011, 02:47 PM
- By Prime Rib in forum OTC DrugReplies: 62Last Post: 02-23-2005, 08:21 PM
- By iamcdn in forum AnabolicsReplies: 2Last Post: 07-12-2003, 01:58 AM
- By YellowJacket in forum AnabolicsReplies: 6Last Post: 01-23-2003, 12:02 PM